advertisement
Question
Posted by: Carol | 2005/07/24

I am bipolar but have struggled with imbalance for the last few months

I have been struggling with imbalance recently and I fall at least twice a week. I do not get dizzy, just lose my balance. Sometimes I manage to save myself, other times I fall. My psychiatrist says it is not my medication - Lithium. Lamictin, Rivitril.
My GP has done two physical exams. I am really getting tired of this.
Where to from here?
Can you please advise me

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Well, I don't enturely understand your psychiatrist's comment. According to even a common reference work, Mims, which he probably has in his office, Lamictin can cause vertigo ( dizziness ) and other CNS ( Central Nervous System ) effects, and Rivotril can cause ataxia ( staggering, unsteadiness ). And possible interactions between these meds are not yet fully understood or explored. If the imbalance has begun relatively soon after you started on any of these drugs, one would wonder whether they might indeed be responsible. Otherwise, there are so many possible causes for such unsteadiness, including an infection of the inner ear, though you say your GP hasn't found a cause. A Naurologist, more used to investigation such problems, might help

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Nadine | 2005/07/25

I also have bipolar and the other morning I was so unbalanced that when I got out of bed I went head first into the wall. I must have looked hilarious but anyway I think it could have something to do with the meds.

Reply to Nadine
Posted by: Liza | 2005/07/25

I'm also on Rivotril and Lamictin - and it also affects my balance without making me dizzy. It really depends what your dosage is. And if your psychiatrist says that its not the medication, it might be an interaction between Lamictin and Rivotril. I always thought that it was the Rivotril itself that was making me so dizzy. Luckily I'm on a lower dosage now, so the effects aren't that bad.

Reply to Liza

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement